Alert archive / Guam / High Surf Advisories in 2021
High Surf Advisory 16, NWS Guam
NWS Guam issued this high surf advisory at Oct 10, 2021, 1:53 AM CDT. It took effect at Oct 10, 2021, 3:00 AM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2021, 1:53 AM CDT (06:53 UTC)
- In effect from
- Oct 10, 2021, 3:00 AM CDT
- Expired
- Oct 11, 2021, 3:00 PM CDT
- In force
- 36 hr
- Issued by
- NWS Guam
The text
As transmitted.
764 WHMY40 PGUM 100653 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 453 PM ChST Sun Oct 10 2021 GUZ001>004-101500- /O.NEW.PGUM.SU.Y.0016.211010T0800Z-211011T2000Z/ /O.NEW.PGUM.RP.S.0020.211010T0800Z-211011T2000Z/ Guam-Rota-Tinian-Saipan- 453 PM ChST Sun Oct 10 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM TUESDAY... ...HIGH RISK OF RIP CURRENTS UNTIL 6 AM TUESDAY... * WHAT...Large breaking waves of 7 to 9 feet and a high risk of rip currents are expected. * WHERE...West facing reefs for Guam, Rota, Tinian and Saipan. * WHEN...High Surf Advisory is in effect until 6 AM Tuesday. High risk of rip currents until 6 AM Tuesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Hong
3 follow-up statements
446 WHMY40 PGUM 102106 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 706 AM ChST Mon Oct 11 2021 GUZ001>004-110915- /O.CON.PGUM.SU.Y.0016.000000T0000Z-211011T2000Z/ /O.CON.PGUM.RP.S.0020.000000T0000Z-211011T2000Z/ Guam-Rota-Tinian-Saipan- 706 AM ChST Mon Oct 11 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM TUESDAY... ...HIGH RISK OF RIP CURRENTS THROUGH LATE TONIGHT... * WHAT...Large breaking waves of 7 to 9 feet and a high risk of rip currents are expected. * WHERE...West facing reefs oF Guam, Rota, Tinian and Saipan. * WHEN...Until 6 AM Tuesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Stanko
135 WHMY40 PGUM 110729 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 529 PM ChST Mon Oct 11 2021 GUZ001>004-112000- /O.CON.PGUM.SU.Y.0016.000000T0000Z-211011T2000Z/ /O.CON.PGUM.RP.S.0020.000000T0000Z-211011T2000Z/ Guam-Rota-Tinian-Saipan- 529 PM ChST Mon Oct 11 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM TUESDAY... ...HIGH RISK OF RIP CURRENTS UNTIL 6 AM TUESDAY... * WHAT...Large breaking waves of 8 to 10 feet and a high risk of rip currents are expected. * WHERE...West facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...Until 6 AM Tuesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Hong
041 WHMY40 PGUM 112014 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 614 AM ChST Tue Oct 12 2021 GUZ001>004-112115- /O.EXP.PGUM.SU.Y.0016.000000T0000Z-211011T2000Z/ /O.EXP.PGUM.RP.S.0020.000000T0000Z-211011T2000Z/ Guam-Rota-Tinian-Saipan- 614 AM ChST Tue Oct 12 2021 ...HIGH SURF ADVISORY HAS EXPIRED... ...HIGH RISK OF RIP CURRENTS HAS EXPIRED... West swell is diminishing, and the northeast swell that has been expected now looks like it will fall just short of high surf advisory criteria and a high risk of rip currents. $$ Stanko
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Oct 9, 5:05 PM CDT, 8 hours 48 minutes earlier.
Area forecast discussion, Oct 9, 5:05 PM CDT, 8 hours 48 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 805 AM ChST Sun Oct 10 2021 .Marianas Synopsis... Scattered showers, light winds and seas near 5 feet are present across the Marianas this morning. There are radar indications of a weak circulation about 50 miles southeast of Guam around 13N 145E. This feature is also evident in the evening ASCAT winds, with a trough extending eastward from the circulation. The large monsoon depression 94W well west of the Marianas appears to be slowly consolidating, while well out to the ENE, Invest 95W southwest of Wake Island near 16N 162E is close to being a tropical depression. && .Discussion... There is little change in the overall forecast, with periods of scattered showers and isolated thunderstorms expected over the next few days. Winds are a little tricky with weak weather features in the region complicating forecasts of wind direction, but winds should be light and generally from a north or northeast direction, going light and variable at times. By Wednesday, a steadier southwest wind should resume as 95W develops off to our northeast and tracks northwest well to our north. && .Marine/Surf... A high surf advisory will likely be issued with this evening's forecast package, as building west swell generated by 94W's huge swath of 25-35 kt winds finally raises surf up to hazardous levels along west facing reefs tonight and Monday. But surf should fall back below hazardous levels around Tuesday as 94W moves northwest, and west swell diminishes. && .Tropical Systems... Invest 94W has been slow to consolidate, and seems to have made little progress in pulling itself together in the last 24 hours. But, as already discussed above, its large wind field is sending large west swell toward the Marianas. Meanwhile, 95W looks ready to become a tropical depression, and could be a tropical storm by Monday morning. && .Eastern Micronesia and Chuuk... Satellite imagery reveals a relatively quiet pattern across the region with the exception of a trade-wind trough and embedded circulation triggering an area of deeper convection between Kosrae and Majuro. Majuro is at the back end of this featue and will see improving conditions today. On the other hand, Kosrae will see conditions deteriorating before this feature lifts to the northwest, providing a break in showery weather by Tuesday. Next in line is another surface trough that is expected to bring another round of scattered showers for Majuro starting Monday night. As JTWC Invest 95W continues to develop and move northwest, Chuuk will again find itself playing tug o' war between monsoon southwesterlies and a trade wind regime for the next few days. Marine conditions consists of gentle to moderate winds and combined seas of 3 to 5 feet with slightly higher seas around Majuro. && .Western Micronesia for Yap and Palau... The broad monsoon depression, referred to by JTWC as Invest 94W, continues to sit to the northwest of the region and keep Yap and Palau under monsoon flow. It was quite the battle between southerly and westerly winds overnight as they converged over Palau, sustaining a large area of deep convection with plenty of lightning. This will easily add another 5 to 7 inches of rain to the monthly total. That being said, mudslides will also remain a danger for island residents because of the staggering amount of rainfall over the last few days. Small craft advisory and high surf advisory are still in effect for Palau, but Yap transitions out of small craft advisory criteria for this forecast package based on latest ASCAT imagery and trends in the model guidance. Both locations will see seas fall to moderate levels by the later half of the week, but depending on how quickly 94W drifts to the northwest, this may happen sooner than the forecast has it. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. MP...None. Marianas Waters...None. && Marianas: Middlebrooke Micronesia: Cruz
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 8:54 PM CDT | Areal Flood Advisory | GUM | 3 hr | |
| Oct 9, 10:23 PM CDT | Flash Flood Watch | GUM | 32 hr | |
| Oct 10, 1:53 AM CDT | Rip Current Statement | GUM | 37 hr |
Nearby
High Surf Advisories in Guam, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.